Hail, Washakie
- When
- August 17, 1:50 PM MST
- Where
- Washakie County, 26 mi SSE of Ten Sleep
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.667, -107.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 17, 1:30 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT SUN AUG 17 2003 .TONIGHT THROUGH WEDNESDAY NIGHT... UPPER LOW SINKING SSE THRU SW MT AND HEADED FOR NW WY AND ELONGATING SOME THIS AFTERNOON. CONVECTION OCCURRING AS EXPECTED. SATL LOOPS SHOW OTHER UPPER SYSTEM SPINNING N INTO W NEBRASKA. APPEARS SHORT RANGE MODELS HAVE A DECENT HANDLE ON THINGS THROUGH 00Z TUE BRINGING THE UPPER SYSTEM INTO S WY. THEN IT SLIDES E TO SE WY BY 12Z TUE. WILL KEEP CONVECTION IN THE GRIDS THROUGH 12Z TUE DUE TO PROXIMITY OF THE LOW AND THE COLD POOL ALOFT. WX IMPROVES FAR W/NW ON TUE WITH LINGERING CHANCE OF PCPN IN THE CENT/E ZONES. DRY TUE NIGHT WITH DECREASING CLOUDS. NEXT WX SYSTEM TO PASS TO THE NORTH WEDNESDAY WITH A WEAK TRAILING TROF THROUGH WY. WILL NOT ALTER WED POPS. COOLER MONDAY THEN WARMING TUE/WED. .THURSDAY THROUGH SATURDAY... RIDGE AXIS PUSHING NORTH TO NEAR THE WESTERN WYOMING BORDER BY 12Z/THU...SO THIS SHOULD DAMPEN PRECIPITATION CHANCES THURSDAY AND FRIDAY. THESE TWO DAYS ALSO LOOK TO BE THE WARMEST DAYS. GFS KEEPS THIS PATTERN IN PLACE THROUGH SATURDAY WITH ADDITIONAL MOISTURE WORKING NORTH. ECMWF BRINGS MORE OF A ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES. GIVEN THIS SUMMERS TRACK RECORD AM INCLINED TO BELIEVE GFS SOLUTION. HAVE ADDED LOW POPS TO THE WEST ON SATURDAY TO REFLECT MOIST SOUTHERLY FLOW. .RIW...NONE.
WYZ001>020-022>030-181300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN TODAY...WITH MOST OF THE ACTIVITY REMAINING EAST OF THE CONTINENTAL DIVIDE. THE MAIN HAZARDS ASSOCIATED WITH THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND THUNDERSTORM-OUTFLOW WIND GUSTS NEAR 50 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334625.